Alert archive / California / Wind Advisories in 2006
Wind Advisory 9, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 16, 2006, 9:46 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2006, 9:46 AM PST (17:46 UTC)
- Expired
- Mar 16, 2006, 3:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 161746 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 946 AM PST THU MAR 16 2006 CAZ015-162300- /O.NEW.KSTO.WI.Y.0009.060316T1746Z-060316T2300Z/ NORTHERN SACRAMENTO VALLEY- 946 AM PST THU MAR 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AHEAD OF THE COLD FRONT WINDS ARE INCREASING THIS MORNING TO BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 35 MPH. WINDS ARE EXPECTED TO DECREASE LATER THIS AFTERNOON ONCE THE NEXT SYSTEM MOVES OVER THE AREA...BUT REMAIN BREEZY THIS EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND SECURE LOOSE OBJECTS. $$ BARUFFALDI
1 follow-up statement
000 WWUS76 KSTO 162308 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 308 PM PST THU MAR 16 2006 CAZ015-170015- /O.EXP.KSTO.WI.Y.0009.000000T0000Z-060316T2300Z/ NORTHERN SACRAMENTO VALLEY- 308 PM PST THU MAR 16 2006 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED OVER A LARGE PORTION OF THE AREA...HOWEVER LOCALLY AT 3 PM THE WINDS AT REDDING AIRPORT REMAINED STRONG FROM THE SOUTH AT 26 MPH WITH GUSTS TO 33 MPH...WHILE FURTHER TO THE SOUTH THE WINDS AT RED BLUFF HAVE DROPPED TO 18 MPH OUT OF THE SOUTH. THE WINDS AROUND REDDING ARE FORECAST TO CONTINUE TO DROP THIS HOUR TO LOWER LEVELS. BREEZY CONDITIONS ARE EXPECTED TO CONTINUE THIS EVENING. $$ BARUFFALDI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 9:00 AM PST, 46 minutes earlier.
Area forecast discussion, Mar 16, 9:00 AM PST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PST THU MAR 16 2006 .DISCUSSION... THE COLD FRONT OF THE NEXT WEATHER SYSTEM IS MOVING INTO THE NORTHERN COASTAL RANGE THIS MORNING. LIGHT AMOUNTS OF LIGHT RAIN...SPRINKLES AND SHOWERS HAVE FORMED OUT IN FRONT OF THE COLD FRONT IN THE WARM SECTOR OF THE SYSTEM. THERE LOOKS TO BE ENOUGH INSTABILITY WITH THE FRONT ITSELF THAT AN ISOLATED THUNDERSTORM MAY BE PRODUCED WITH THE PASSAGE. IN GENERAL RAINFALL AMOUNTS ASSOCIATED WITH THE FRONT WILL RANGE FROM AROUND 3/4 INCH OF RAIN AROUND REDDING TO .30 INCHES OF RAIN AROUND SACRAMENTO. ON FRIDAY UNSTABLE AIR WILL PRODUCE MORE SHOWERS AND THUNDERSTORMS FOR THE REGION WITH ADDITIONAL RAINFALL ACCUMULATIONS. SATURDAY THE VALLEY MAY GET A BREAK FROM RAINFALL WITH THE TROUGH AXIS MOVING INTO CENTRAL NEVADA...BUT LINGERING SHOWERS MAY PERSIST OVER THE SIERRA NEVADA. THE FIRST REAL BREAK FOR EVERYONE IN NORTHERN CALIFORNIA LOOKS TO BE ON SUNDAY. THE BREAK LOOKS TO BE SHORT LIVED AS MODELS ARE BECOMING MORE CONSISTENT WITH INDICATING ANOTHER SYSTEM BRINGING MORE WET WEATHER FOR MONDAY AND TUESDAY OF NEXT WEEK. LIGHT SNOW IS ALREADY FALLING AT BLUE CANYON THIS MORNING SO WILL HAVE TO WATCH TO SEE IF THE WARM SECTOR AREA ENHANCES PRECIPITATION ANY LATER THIS MORNING AND EARLY AFTERNOON AHEAD OF THE COLD FRONT...THUS MAY HAVE TO START THE WARNING FOR THE WEST SLOPES A LITTLE EARLIER. SNOW LEVELS REMAIN RELATIVELY HIGH WITH THIS SYSTEM...AND BY THAT I MEAN WITH RESPECT TO WHAT WE HAVE BEEN EXPERIENCING OVER THE PAST WEEK. SNOW LEVELS RANGE FROM AROUND 3500 FEET OVER SHASTA COUNTY TO AROUND 4000 FEET OVER THE WEST SLOPES OF THE SIERRA NEVADA. SNOW LEVELS WILL LOWER OVERNIGHT TO AROUND 2000 TO 2500 FEET OVER SHASTA COUNTY TOWARDS MORNING...TO AROUND 3000 FEET FOR THE WEST SLOPES OF THE SIERRA NEVADA. CONVECTIVE ACTIVITY ON FRIDAY MAY LOWER SOME SNOW LEVELS LOCALLY LOWER TO AROUND 2500 FEET IN THE MOTHERLODE AND 1500 FEET OVER SHASTA COUNTY. ONE TO TWO FEET OVER NEW SNOW WILL LIKELY FALL OVER THE SIERRA NEVADA THROUGH FRIDAY. && .AVIATION... COLD FRONT WILL MOVE INLAND TODAY FROM THE NORTHWEST BRINGING MORE WIDESPREAD PRECIPITATION ESPECIALLY TO THE MOUNTAINS. EXPECT WIDESPREAD IFR CONDITIONS WITH OBSCURED TERRAIN IN THE MOUNTAINS DUE TO SNOW WITH SNOW LEVELS 3500 TO 4500 FEET AND LOWERING TONIGHT. GUSTY SOUTH TO SOUTHEASTERLY WINDS IN THE SACRAMENTO VALLEY AND NORTHEAST PLATEAU TODAY. WINDS WESTERLY OVER THE HIGHER MOUNTAINS. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 10 AM PST FRIDAY FOR BURNEY BASIN / EASTERN SHASTA COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA. SNOW ADVISORY UNTIL 4 AM PST FRIDAY FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. &&
Hazardous weather outlook, Mar 16, 7:00 AM PST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST THU MAR 16 2006 CAZ013>019-063-064-066>069-171500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST THU MAR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STORM SYSTEM POISED JUST OFF THE COAST OF OREGON WILL PRODUCE HEAVY SNOW AND GUSTY WINDS OVER THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA TODAY AND TONIGHT. THIS WILL BE A RELATIVELY COLD STORM...SO LOW SNOW LEVELS ARE EXPECTED. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL WORK ITS WAY THROUGH NORTHERN CALIFORNIA FRIDAY MORNING WITH SNOW GRADUALLY TAPERING TO SCATTERED SHOWERS FROM NORTH TO SOUTH. THE ATMOSPHERE IS FORECAST TO REMAIN RATHER UNSTABLE BEHIND THE FRONT...SO ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE CENTRAL VALLEY AND ADJACENT FOOTHILLS FRIDAY AFTERNOON. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JJ
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:49 AM PST | Winter Storm Warning | STO | 36 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.